Jump to content
CrazyBoards.org

dragonfly79

Member
  • Content Count

    103
  • Joined

  • Last visited

About dragonfly79

  • Rank
    Member

Recent Profile Visitors

558 profile views
  1. Thanks, Dragonfly and Gearhead! Gearhead, I was titrated up to 150mg in the hospital over a little over two weeks. That is pretty fast, right? I have been on 150mg for a month now. I wonder if the dose is too high or too low? I wonder what my pdoc will say. Could it feel like this if the dose is too low or too high? So confusing! -Dragonfly
  2. Hello, all! My diagnosis is Schizoaffective Disorder, Bipolar type, and I was recently hospitalized. In the hospital, I was put on risperidone 4mg at night, lithium 300 mg in the morning and 1200 mg at night, and lamotrogine 150 mg at night. I was titrated up on these meds, but these are the dosages I ended up on. I have been on risperidone and lithium together, but lamotrogine is new to me. A month after getting to 150 mg, I am feeling waves of stimulation, anxiety, an uncomfortabe feeling of restlessness in my body, agitation, intrusive thoughts, and a buzzy feeling in my head. I find it hard to function when I get these waves. They can last an hour...coming and going throughout the day, to a big chunk of the day or evening. Also, I am now starting to wonder if this all comes on after drinking anything more than my morning coffee, and I used to have no trouble with caffeine. I wonder if any of you have noticed a caffeine sensitivity with this med? Tomorrow I will experiment and cut afternoon coffee out. I had caffeine sensitivity with Topomax and Latuda as well. I have read that lamotrogine can be bumpy at first, but shouldn't it be getting better, not worse? Will this go away??? How and when I wonder?? I see my pdoc day after tomorrow. Until then, any information and/or any of your own experiences would be greatly appreciated. Thank you!
  3. Thank you so much, San! That is very helpful...great info and great perspective! I really appreciate it, and I will check out that link. =) Oh, and my diagnosis is either Bipolar I with psychotic features or schizoaffective, depending on which psychiatrist you ask! But I personally think schizoaffective because I hear voices all the time, with or without mood symptoms. P.S. I just checked out that link, and it is very informative. Thanks!
  4. Thanks, guys! I just fear trading one set of problems for another, so I am hesitant.. I have changed meds a lot and want to just stick with one for once.
  5. Hello, all! I know Risperdal and Invega are VERY similar, but I have a few questions... I am currently on Invega Sustenna (the monthly injection form of Invega) and am thinking of switching to risperidone pills again. I was on Risperdal pills in the past and found it easier to get up in the morning compared to the Invega Sustenna. I wonder why this is? Maybe because with instant realease risperidone the drowsiness side effect goes away faster, before I wake up since it releases instantly and not slowly? I find that on the Invega injection it is difficult to get up in the morning...not as bad as with Zyprexa and Seroquel, but hard enough to make working or continuing school a problem. I feel the best ever on Invega though, and the feel of risperidone was the same for me when I was on it before. I feel very balanced on these meds, and with them I do not need to be on others. So my questions are: 1. Is it possible that Risperdal is overall less sedating than Invega for some reason? Could this be because of the type of release? 2. Also, I am quickly losing weight on Invega after coming off Zyprexa (I gained so much on Zyprexa), but I have gained weight on Risperdal before. In your opinion, is it likely that I will continue to lose weight this time if I make the switch? My doctor and I have been discussing making the switch since I am now sane enough to not have to do an injection anymore and could handle pills, but I just wanted to see what you guys think about this and what your experiences have been. I really want to go back to school! Thanks!
  6. Okay, thanks, Mellifluous! Great info! The depot worked great for me.
  7. Hello, all! I have been on Haldol Dec (the monthly injection) before and am wondering about how the pills work. I am reading that the doses are usually split into 2-3 throughout the day. Why is this? Is it more effective this way (i.e., does Haldol have a really short half-life?) or does it make the side effects more tolerable with split doses? Do the daytime doses make you too tired/sedated? For those of you who have done Haldol pills/oral, how did/do you do your dosing? How many times per day? What dosages have you been on/are you on? If you have daytime doses, did it cause a great deal of sedation? Thanks!
  8. Hello, all. I have a general question about antipsychotics, specifically regarding their use managing Bipolar 1 with psychotic features, schizoaffective disorder, and schizophrenia. I have read that some antipsychotics have a stronger antipsychotic effect than others. Which meds are stronger for this, and which ones weaker? I have responded very well to most antipsychotics I have taken, including Abilify twice when I was slowly transitioned from Risperdal to Abilify. However, once when I was switching from Seroquel XR back to Abilify, my doctor instructed that I stop the Seroquel XR and take the Abilify with no titration. I quickly went into a manic and psychotic episode. We kept raising the dose of Abilify, but to no avail. I ended up being hospitalized for ten days. I am wondering if sometimes certain medications work better at maintaining a balanced state than they do at ending severe symptoms during an episode. I have heard that Abilify can take longer than other antipsychotics to work, and I think having no cross-titration was a bad idea. I no longer have that doctor, and my current doctor does not want to make a judgment call on that. Any insight would be appreciated. Thank you!
  9. Thanks, guys! I have been talking to my psychiatrist about switching back to Haldol..
  10. Interesting, Miab. Thanks. I used to take the XR around 7:30pm, then not go to bed until late. I wonder if 800mg would be as sedating or less?? I have heard some people say that they were less sedated on higher doses.
  11. Hello everyone. I remember when I was taking Seroquel XR 600mg, it helped me tremendously (voices, delusions, mania, and depression) but I could not get up before 1pm the day after taking it in the evening. I wouldn't get tired right away, but I sure did sleep a lot the next day! It sucks because it worked so well for me without causing restlessness like so many antipsychotics do. I could sit still and read, play games, watch movies, and study for a long time back then. Anyway, I am wondering what your experiences have been with different dosages of Seroquel XR as far as the sleep issue/getting up in the morning. Is the IR different in this respect? Any information would be appreciated. Thanks!
  12. Thanks, Velvet Elvis! Just what I needed to know! I did very well on Haldol, without the massive weight gain, and less of a prolactin problem.
×
×
  • Create New...